Virginia, 2022Damaging Winds in Virginia, June 2, 2022
June 2, 2022 · NWS AKQ · 35 events in 16 counties and zones
Scattered severe thunderstorms developed across central, northern, and eastern Virginia as well as the Maryland Eastern Shore on June 2nd in response to a surface trough and upstream MCV.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $63,000
- Crop damage
- None recorded
- Events
- 35
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered severe thunderstorms developed across central, northern, and eastern Virginia as well as the Maryland Eastern Shore on June 2nd in response to a surface trough and upstream MCV.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Jun 2, 2:01 PM EST, 1 hour 41 minutes earlier.
Area forecast discussion, Jun 2, 2:01 PM EST, 1 hour 41 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
301 PM EDT Thu Jun 2 2022
.SYNOPSIS...
A cold front pushes through the region tonight into Friday.
High pressure returns for the upcoming weekend.
&&
.NEAR TERM /THROUGH TONIGHT/...
As of 255 PM EDT Thursday...
Another hot afternoon for the area, with 18z temps in the low to
mid 90s across much of the area, with upper 70s to mid 80s along
the MD Atlantic coast. Cold front extends from the NY Capital
district back west of the Central/southern Appalachians and
into the Mid-South region. Regional radar analysis showing
numerous clusters of showers and embedded thunderstorms
developing W-NW of the area along pre-frontal lee trough,
currently draped just west of I-95 from SE PA into north central
NC.
CAMs remain in good agreement in weakening some of this shra/tstm
activity with downslope flow limiting areal coverage to a degree
as expected across the piedmont. DCAPE of 800-1200 J/Kg over
the northern tier of the area (1000-1500 southern sections) is
balanced by weak deep layer bulk shear values of 20-30 kt.
Better values of 30-40 kt of 0-6 km shear maximized from
northern VA up into SE PA/S NJ. Thus, still appears best storm
chances remain oriented to our north. However, expectation
remains that as showers and storms push closer to our area in
the next few hours, convection becomes more cold pool-dominant
locally. This will translate to potential for development into
our area, with scattered to numerous t-storms expected (best
chances north of FVX-RIC-SBY line). 20-30 Pop for isolated to
widely sct T-Storms along the NE NC sounds through around
23z/7pm. PoPs will avg 50-70% N and 30-50% S by 00Z/02.
SVR Thunderstorm watch 303 is in effect until 9 pm, essentially
for the area mentioned above. Potential is there for extension
in time or area into Hampton Roads later tonight, again
conditional on progress of developing convective cold pool.
Main threat remains strong/damaging wind gusts (as well as
possible frequent lightning) from any stronger convection.
Ongoing SCT-Numerous SHRAs/tstms through this evening decreases
in coverage/winds down after midnight as cold front lingers
across southern portions of the area overnight. Lows from the
l-m60s N and W to around 70F SE.
&&
.SHORT TERM /FRIDAY THROUGH SUNDAY/...
As of 255 PM EDT Thursday...
Front will drop through the remainder of the local area Fri
morning. Will have a slight to low end chc thunder mention over
SE VA/NE NC. No significant threat of severe anticipated with
meager shear and early morning timing. Otherwise, much cooler
with NNW winds developing post-cold front. Highs in the u70s-
l80s. A cool, pleasant evening is expected on Fri night w/ lows
from the m-u50s W to the l-m60s along the coast.
Front drops well south of the area through the weekend, with a
stellar late Spring weekend expected weatherwise. Forecast highs Saturday are in the upper 70s to lower 80s, with
lower to mid 80s Sunday (upper 70s at the beaches). Forecast
lows Saturday and Sunday mornings are in the in the upper 50s to
mid 60s.
&&
.LONG TERM /SUNDAY NIGHT THROUGH WEDNESDAY/...
As of 255 PM EDT Thursday...
Weather concerns next week are mainly with respect to the
evolution of remnants of PAC T.S. Agatha. This system is
currently meandering near the Yucatan Peninsula and SE Gulf of
Mexico. Latest from NHC this afternoon shows a 90% chance of
tropical development over the Atlantic Basin in the next day or
so, with the system likely to be renamed Alex in relatively
short order. For what it's worth the 12z/2 GFS has trended
toward the stronger/coastward ECMWF solution, but is still
more elongated and weaker. As always please refer to NHC
products with respect to this system.
Outside of any influence of Alex, nee Agatha, Upper flow
becomes quasi-zonal over the eastern CONUS for the first half
of next week in response to weak ridging building over the
plains. Temperatures which begin the period near to slightly
below normal, gradually warm back near or above climo values
through next work week with steadily rising thicknesses. After
a dry weekend and early next week, PoPs return with approaching
front by the middle of next week.
&&
.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
As of 1205 PM EDT Thursday...
After some morning stratus with backdoor cold front at SBY,
VFR conditions have returned, with VFR conditions expected
across area terminals this afternoon. A cold front approaches
from the W-NW late today. Increasing coverage of SHRAs/tstms are
expected late this afternoon and through this evening. Won't
rule out ISOLD tstms INVOF any seabreeze boundaries (ORF- ECG)
late this afternoon...much of the convection is expected to be
after 20Z/02 through ~04z/03. Short-lived MVFR cigs/vsbys and
VRB wind gusts are possible in/near any of these storms.
Areal coverage diminishes after midnight though at least ISOLD
SHRAs/tstms could linger into Fri morning PHF-ORF-ECG. High
pressure rebuilds over the area this weekend, with VFR
conditions expected Sat-Mon.
&&
.MARINE...
As of 255 PM EDT Thursday...
Sub-SCA conditions continue through much of tonight as a cold front
gradually approaches the waters from the NW. Winds are generally S-
SW at 5-10 kt this aftn with 1 ft waves/2 ft seas. Scattered strong
to severe tstms are expected this evening, which will likely
necessitate SMWs. Gusts to ~50 kt are possible in the strongest
storms. The greatest chc for strong-severe tstms is across the mid-
upper bay and nrn coastal waters, where a Severe Tstm Watch is in
effect through 01z/9 PM. That front will slowly push S and E of the
local waters later tonight through Fri AM. Winds turn to the NNW
then N Fri AM following the FROPA. Winds increase to around 15 knots
(15-20 kt across the mid-upper Ches Bay) for a brief period Friday
morning before diminishing to 10-15 kt Friday afternoon. Local wind
probabilities continue to only show a 30-60% chance of 18 kt winds
in areas of the bay N of New Pt Comfort (from roughly 6 AM-noon
Friday). Therefore, will keep the Small Craft Advisory for the
northern Chesapeake Bay zone, but will not expand it S of Windmill
Point, VA. 1-2 ft waves/2-3 ft seas are expected through today, with
2-3 ft waves/~3 ft seas by midday Fri.
High pressure builds over the waters from Fri aftn-Sun AM with sub-
SCA conditions expected. A subtropical disturbance potentially
passes well offshore later Sunday into Monday, bringing the
potential for SCA conditions across the coastal waters (especially S
of Cape Charles) due to 5 ft+ seas. Winds turn onshore with speeds
around 15 kt by Sunday.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...None.
VA...None.
MARINE...Small Craft Advisory from 7 AM to 1 PM EDT Friday for ANZ630.
&&
SYNOPSIS...MAM
NEAR TERM...MAM
SHORT TERM...MAM
LONG TERM...ALB/MAM
AVIATION...MAM
MARINE...ERI
Hazardous weather outlook, Jun 2, 1:01 PM EST, 2 hours 41 minutes before
Hazardous Weather Outlook
National Weather Service Wakefield VA
201 PM EDT Thu Jun 2 2022
NCZ012>017-030>032-102-VAZ065-066-079-087-088-092-031815-
Northampton-Hertford-Gates-Pasquotank-Camden-Western Currituck-
Bertie-Chowan-Perquimans-Eastern Currituck-Mecklenburg-Lunenburg-
Brunswick-Greensville-Sussex-Southampton-
201 PM EDT Thu Jun 2 2022
This Hazardous Weather Outlook is for northeast North Carolina,
south central Virginia and southeast Virginia.
.DAY ONE...This afternoon and tonight.
Isolated to scattered strong thunderstorms will be possible late
this afternoon through this evening as a cold front approaches from
the northwest. Strong wind gusts will be the primary threat.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Hazardous weather is not expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed.
MDZ021>025-VAZ048-060>062-064-067>069-075>078-082>086-090-099-100-
509>522-031815-
Dorchester-Wicomico-Somerset-Inland Worcester-Maryland Beaches-
Fluvanna-Prince Edward-Cumberland-Goochland-Caroline-Nottoway-Amelia-
Powhatan-Westmoreland-Richmond-Northumberland-Lancaster-Charles City-
New Kent-Gloucester-Middlesex-Mathews-James City-Accomack-
Northampton-Western Louisa-Eastern Louisa-Western Hanover-
Eastern Hanover-Western Chesterfield-
Eastern Chesterfield (Including Col. Heights)-
Western Henrico (Including the City of Richmond)-Eastern Henrico-
Western King William-Eastern King William-Western King and Queen-
Eastern King and Queen-Western Essex-Eastern Essex-
201 PM EDT Thu Jun 2 2022
...SEVERE THUNDERSTORM WATCH 303 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...
This Hazardous Weather Outlook is for southeast Maryland, central
Virginia, east central Virginia, eastern Virginia, north central
Virginia, south central Virginia and southeast Virginia.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Severe Thunderstorm Watch.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
VAZ080-081-089-093-095>098-523>525-031815-
Dinwiddie-Prince George-Surry-Isle of Wight-Norfolk/Portsmouth-
Suffolk-Chesapeake-Virginia Beach-York-Newport News-Hampton/Poquoson-
201 PM EDT Thu Jun 2 2022
This Hazardous Weather Outlook is for south central Virginia and
southeast Virginia.
.DAY ONE...This afternoon and tonight.
Isolated to scattered severe thunderstorms will be possible late
this afternoon through this evening as a cold front approaches from
the northwest. Damaging wind gusts will be the primary threat.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Hazardous weather is not expected at this time.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
NWS/AKQ
In the hours before
Special weather statement, Jun 2, 3:10 PM EST, 32 minutes before
Special Weather Statement
National Weather Service Wakefield VA
410 PM EDT Thu Jun 2 2022
VAZ048-509-022100-
Fluvanna VA-Western Louisa VA-
410 PM EDT Thu Jun 2 2022
...A strong thunderstorm will impact portions of northwestern Louisa
and Fluvanna Counties through 500 PM EDT...
At 410 PM EDT, Doppler radar was tracking a strong thunderstorm near
Crozet, or near Charlottesville, moving east at 40 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small trees and blow around
unsecured objects. Wind impacting handling of high profile
vehicles. Minor damage to outdoor objects is possible.
This strong thunderstorm will be near...
Lake Monticello around 430 PM EDT.
Troy around 440 PM EDT.
Boswells Tavern around 445 PM EDT.
Ferncliff around 450 PM EDT.
Louisa around 500 PM EDT.
Other locations impacted by this storm include Dixie, Nahor, Green
Springs, Stage Junction, Shores, Zion Crossroads, Central Plains,
Bremo Bluff, Antioch and Union Mills.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.
A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
central Virginia.
&&
LAT...LON 3806 7826 3813 7821 3813 7818 3815 7809
3813 7805 3814 7801 3812 7798 3812 7796
3775 7817 3771 7822 3769 7824 3769 7826
3773 7837 3774 7842 3776 7847 3780 7849
TIME...MOT...LOC 2010Z 266DEG 35KT 3801 7860
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
MillerThunderstorm Wind, Fluvanna
- When
- June 2, 3:42 PM EST
- Where
- Fluvanna County, 3.5 mi N of Cunningham
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Utility Company
- Coordinates
- 37.920, -78.340
Around 2,500 power outages were caused by storms centered near Lake Monticello.
Thunderstorm Wind, Fluvanna
- When
- June 2, 3:45 PM EST
- Where
- Fluvanna County, 3.88 mi W of Troy
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 37.940, -78.300
Two trees were knocked down in Union Mills.
Thunderstorm Wind, Louisa
- When
- June 2, 4:00 PM EST
- Where
- Louisa County, 2.97 mi NNW of Mineral
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 38.060, -77.940
A tree was knocked down on a power line on Raccoon Lane.
Thunderstorm Wind, Goochland
- When
- June 2, 4:07 PM EST
- Where
- Goochland County, 1.29 mi ENE of Bula
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Department of Highways
- Coordinates
- 37.780, -78.030
Several trees fell down which resulted in lane closures.
Thunderstorm Wind, Louisa
- When
- June 2, 4:10 PM EST
- Where
- Louisa County, 1.29 mi ENE of Pendleton
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 38.010, -77.880
A tree fell down near the 8880 block of Fredericks Hall Road.
Thunderstorm Wind, Prince Edward
- When
- June 2, 4:10 PM EST
- Where
- Prince Edward County, 3.22 mi SSE of Elam
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 37.240, -78.590
A tree fell down on Five Forks Road east of Pamplin.
Thunderstorm Wind, Prince Edward
- When
- June 2, 4:15 PM EST
- Where
- Prince Edward County, 0.55 mi E of Farmville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Utility Company
- Coordinates
- 37.300, -78.560
A cluster of over 1,000 power outages was caused by a storm in Prospect.
Thunderstorm Wind, Prince Edward
- When
- June 2, 4:18 PM EST
- Where
- Prince Edward County, 2.82 mi NNW of Hampden Sydney
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 37.270, -78.480
A tree fell on the 2400 Block of Cumberland Road.
Thunderstorm Wind, Goochland
- When
- June 2, 4:30 PM EST
- Where
- Goochland County, 0.55 mi E of State Farm
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 37.650, -77.820
A tree fell down on the 1900 Block of River Road.
Thunderstorm Wind, Goochland
- When
- June 2, 4:35 PM EST
- Where
- Goochland County, 1.49 mi NNE of Sabot
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 37.640, -77.760
A tree fell down on Dover Road near Crozier.
Thunderstorm Wind, Hanover
- When
- June 2, 4:35 PM EST
- Where
- Hanover County, 2.18 mi E of Jones Corner
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- 911 Call Center
- Coordinates
- 37.870, -77.660
Numerous reports of trees down in and around Montpelier and Beaverdam.
Thunderstorm Wind, Goochland
- When
- June 2, 4:38 PM EST
- Where
- Goochland County, State Farm
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Department of Highways
- Coordinates
- 37.650, -77.830
Trees fell down which may have caused the closure of the east lanes of River Road.
Thunderstorm Wind, Amelia
- When
- June 2, 4:45 PM EST
- Where
- Amelia County, 2.07 mi S of Truxillo
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 37.340, -78.030
A tree fell down on Harrisons Road.
Thunderstorm Wind, Caroline
- When
- June 2, 4:47 PM EST
- Where
- Caroline County, 1.38 mi N of Ladysmith
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Department of Highways
- Coordinates
- 38.040, -77.520
Trees were knocked down on Route 1 and Gatewood Road and also near the intersection of Paige and Sunshine School Road in Caroline County.
Thunderstorm Wind, Caroline
- When
- June 2, 4:52 PM EST
- Where
- Caroline County, 0.69 mi S of Antioch Fork
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Department of Highways
- Coordinates
- 38.010, -77.330
A tree fell down on US-301.
Thunderstorm Wind, Caroline
- When
- June 2, 4:55 PM EST
- Where
- Caroline County, Bowling Green
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 38.050, -77.350
Trees and power lines were knocked down throughout Caroline County, especially near Bowling Green. This resulted in thousands of power outages in the county.
Thunderstorm Wind, King William
- When
- June 2, 4:58 PM EST
- Where
- King William County, 1.09 mi E of Mangohick
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Department of Highways
- Coordinates
- 37.800, -77.260
A tree fell down across King William Avenue near Dabneys Mill road.
Thunderstorm Wind, Caroline
- When
- June 2, 4:59 PM EST
- Where
- Caroline County, 0.88 mi SW of Sparta
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Department of Highways
- Coordinates
- 37.990, -77.240
A tree fell down on Sparta Road near Pendleton Road.
Thunderstorm Wind, Chesterfield
- When
- June 2, 5:00 PM EST
- Where
- Chesterfield County, 1.79 mi ESE of Winterpock
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 37.340, -77.700
A tree landed on power lines on 11800 Block of Winterpock Road.
Thunderstorm Wind, Hanover
- When
- June 2, 5:00 PM EST
- Where
- Hanover County, 1.49 mi NNE of Studley
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Utility Company
- Coordinates
- 37.690, -77.290
A cluster of around 2,500 power outages was likely due to a storm northeast of Mechanicsville and Atlee.
Thunderstorm Wind, King William
- When
- June 2, 5:03 PM EST
- Where
- King William County, 0.55 mi E of Epworth
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Department of Highways
- Coordinates
- 37.780, -77.210
A tree fell down on Enfield Road near Haileys Court.
Thunderstorm Wind, King William
- When
- June 2, 5:10 PM EST
- Where
- King William County, 0.88 mi NW of Midway
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 37.760, -77.130
A tree fell down on Venter Road near US Highway 360.
Thunderstorm Wind, Chesterfield
- When
- June 2, 5:12 PM EST
- Where
- Chesterfield County, 1.1 mi W of Centralia
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 37.380, -77.470
A power pole was knocked down on Centralia Road.
Thunderstorm Wind, Essex
- When
- June 2, 5:13 PM EST
- Where
- Essex County, 0.88 mi NW of Loretto
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 38.080, -77.040
A tree fell down on Route 17 and Wheatland Road.
Thunderstorm Wind, Essex
- When
- June 2, 5:15 PM EST
- Where
- Essex County, Loretto
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 38.070, -77.030
A powerline was down near the intersection of Clark Store Road and Tidewater Trail.
Thunderstorm Wind, King William
- When
- June 2, 5:17 PM EST
- Where
- King William County, 2.59 mi ESE of Manquin
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Department of Highways
- Coordinates
- 37.680, -77.110
A tree fell down on East River Road near Belmont Road.
Thunderstorm Wind, Essex
- When
- June 2, 5:24 PM EST
- Where
- Essex County, 0.69 mi S of Tappahannock Arpt
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 37.910, -76.870
A power pole was knocked down on the 1400 Block of Tappahannock Boulevard.
Thunderstorm Wind, King William
- When
- June 2, 5:35 PM EST
- Where
- King William County, 2.65 mi NW of Port Richmond
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Department of Highways
- Coordinates
- 37.580, -76.850
A tree was down across Virginia Route 30 near VFW Road.
Thunderstorm Wind, Richmond
- When
- June 2, 5:45 PM EST
- Where
- Richmond County, 2.07 mi N of Farnham
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Department of Highways
- Coordinates
- 37.910, -76.600
Trees and power lines were knocked down on Route 616 in the vicinity of Oakland Road in Richmond County.
Thunderstorm Wind, Lancaster
- When
- June 2, 5:52 PM EST
- Where
- Lancaster County, 0.69 mi S of Alfonso
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 37.790, -76.520
A tree was knocked down on Route 3 near Beulah Baptist Church.
Thunderstorm Wind, Northumberland
- When
- June 2, 5:55 PM EST
- Where
- Northumberland County, 0.55 mi E of Heathsville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- 911 Call Center
- Coordinates
- 37.920, -76.460
Trees and power lines were knocked down throughout Northumberland County.
Thunderstorm Wind, Surry
- When
- June 2, 6:30 PM EST
- Where
- Surry County, 1.38 mi N of Barham
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Utility Company
- Coordinates
- 37.150, -77.100
Power outages were reported in the southwestern portion of Surry County.
Thunderstorm Wind, Accomack
- When
- June 2, 7:00 PM EST
- Where
- Accomack County, Chincoteague
- Measured
- 51 kt (59 mph) measured gust
- Property damage
- $1,000
- Reported by
- Mesonet
- Coordinates
- 37.930, -75.380
A 51 knot gusts was measured at the Main Street Weatherflow sensor in Chincoteague.
Thunderstorm Wind, Surry
- When
- June 2, 7:04 PM EST
- Where
- Surry County, 1.1 mi E of Surry
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Utility Company
- Coordinates
- 37.130, -76.830
Several power outages were caused by a storm just south of Surry.
Thunderstorm Wind, Northampton
- When
- June 2, 7:25 PM EST
- Where
- Northampton County, Willis Wharf
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Utility Company
- Coordinates
- 37.520, -75.820
A cluster of around 500 power outages was likely caused by a storm centered just south of Exmore.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in California, June 2, 20221 death · 1 event
- Heat in Nevada, June 2, 20221 death · 1 event
- Flash Flooding and Hail in Washington, June 2 to 3, 2022$505,000 · 1 in hail · 10 events
- Hail and Damaging Winds in Virginia, June 2, 2022$141,000 · 1.5 in hail · 31 events
- Hail and Damaging Winds in Maryland, June 2, 2022$74,000 · 1 in hail · 17 events
- Damaging Winds and Lightning Strike in Virginia, June 2, 2022$49,000 · 60 kt wind · 20 events
- Marine Thunderstorm Winds in Gulf of Mexico, June 2 to 4, 202250 kt wind · 39 events
- Damaging Winds in North Carolina, June 2, 2022$25,000 · 60 kt wind · 15 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, June 2, 202258 kt wind · 29 events
- Damaging Winds in West Virginia, June 2, 2022$28,000 · 60 kt wind · 5 events
- Hail and Damaging Winds in North Carolina, June 2, 2022$15,000 · 1 in hail · 11 events
- Flash Flooding in Tennessee, June 2, 2022$15,000 · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1036100, 1036101, 1036102, 1036103, 1036104, 1036105, 1036106, 1036109, 1036111, 1036112, 1036113, 1036114, 1036116, 1036117, 1036118, 1036119, 1036120, 1036121, 1036122, 1036123, 1036124, 1036125, 1036126, 1036128, 1036129, 1036131, 1036139, 1036141, 1036142, 1036144, 1036145, 1036146, 1036148, 1036153, 1036147.